Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Children's Health

Diarrhea and then a ear infection

01/23/2009

Question:

Hi , My 13 month old had mild diaheria which became worse in the last 3 days with vommitting and high fever (102 degres). So after we took her to the doc found out she has fluid in ear so has to be treated with antibiotic...amoxicilin. Now this amoxicilin causes diaheria as a side effect followed by already acute problem of diaheria has made it worse. Any suggestions on how I can deal with this..I am so worried about her she has not eaten. She is breast fed currently.

Answer:

Your own physician must deal with this. However, the issue becomes to either change antibiotics or stop them if there is really just fluid in the ear and no actual infection. 

For more information:

Go to the Children's Health health topic, where you can:

Response by:

Charles Monroe Myer III, MD Charles Monroe Myer III, MD
Professor of Otolaryngology
College of Medicine
University of Cincinnati